MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) INSPIRA SMOOTH SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) INSPIRA SMOOTH SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number SSL-290
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Material Rupture (1546)
Health Effect - Clinical Codes Erosion (1750); Capsular Contracture (1761); Sepsis (2067)
Date of Event 04/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient reported right side gel implant "capsular contracture grade iv" and pain.Healthcare professional later reported right side rupture.Device has been explanted.
 
Additional Manufacturer Narrative
Email: (b)(6).A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.The event of "capsular contracture" is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: capsular contracture baker grade iv and rupture.
 
Additional Manufacturer Narrative
Device evaluation: "based on the device analysis grid, the assessments of the complaint are: rupture: observed two openings striated on anterior side assessed as surgical damage.Capsular contracture: unable to confirm as it is a medical event not related to the device.Additional observations: white particles on the surface of the shell.No further actions are required as the device was implanted." additional, changed, and/or corrected data: d.9, h.3, h.6.
 
Event or Problem Description
Patient reported right side gel implant "capsular contracture grade iv" and pain.Healthcare professional later reported right side rupture.Device has been explanted and replaced.
 
Additional Manufacturer Narrative
Device evaluation: based on the product analysis performed, the assessments of the complaints are: ¿ rupture: observed two openings striated assessed as surgical damage.¿ extrusion: unable to observe since it is not related to the device.¿ capsular contracture: unable to observe since it is not related to the device.¿ rupture: unable to observe since it is not related to the device.¿ infection (early onset): unable to observe since it is not related to the device.¿ cyst - ndr: unable to observe since it is not related to the device.¿ depression - ndr: unable to observe since it is not related to the device.¿ other medical: unable to observe since it is not related to the device.¿ anxiety/product/procedure: unable to observe since it is not related to the device.¿ capsular contracture: unable to observe since it is not related to the device.As per the investigation procedure was completed and none of the observations are found to be potentially related to the manufacturing process, no further actions are required.The reported events of extrusion and infection (early onset) are physiological complications and analysis of the device generally does not assist allergan in determining a probable cause for these events.Reason for reoperation: extrusion and infection (early onset).
 
Event or Problem Description
Patient later reported ¿went septic after surgery¿, ¿infection was after surgery.¿healthcare professional later reported ¿that the implant was sticking out through the patients skin.¿ device has been explanted.

Brand Name
INSPIRA SMOOTH SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer Contact
terry ingram
2525 dupont drive
building 3
irvine, CA 92612
8479366324
MDR Report Key15577856
Report Number9617229-2022-17949
Device Sequence Number17959963
Product Code FTR
UDI-Device Identifier10888628032545
UDI-Public10888628032545
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2025
Device Model NumberSSL-290
Device Catalogue NumberSSL-290
Device Lot Number3450927
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer11/07/2022
02/17/2025
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date12/01/2022
02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight92 KG